Jump to content
CrazyBoards.org

New to Seroquel - Can it cause paranoia?


Recommended Posts

I know the med boards have oft-repeated threads but I'm starting my own because my experience is something that I need to relate in my own topic... if that makes sense... And things change, people come and go, etc. so I'd like to hear from people currently instead of just combing through old threads on Seroquel (which I have done).

 

Anyhow...

 

My diagnosis is Borderline Personality Disorder. I suffer deep, deep depression and currently have un-managed anxiety. I take 100mg Lamictal 2x daily and previously Ciprolex 20mg daily. As reference to my dosage, I'm 27 and weigh between 100 lbs and 110 lbs (fluctuates frequently) at five feet tall. Today I stopped Ciprolex and started on Effexor. I was given 25mg Seroquel to be taken nightly as a sleep aid. I never sleep at night because I get very sad and awful thoughts at night so I prefer to stay awake and I simply can't fall asleep anyway. I usually take Sleep-eze and once in awhile it actually kicks in and I sleep (but I won't be taking it anymore now that I have Seroquel).

 

The past year I have had massive difficulty in concentration, slight problems with paranoia (mainly because I hate being alone at night), problems with my kidneys hurting when I lay down and having to use the washroom about 15-20 times each night (no doctor has looked at this yet, I lost my kidney function when I was a toddler but got it back, and this problem isn't new I have had it off and on my entire life), and I also have restless legs and occasional electric shock feelings in my right thigh and foot.

 

Last night I took my first dose of Seroquel and I had an absolute nightmare of a night. I was already agitated and over-tired when I took it. I became extremely paranoid and had a hard time remembering where I was and what was going on. I had to put my dog in his kennel because his sudden movements scared the life out of me. Any noises I heard made me jump out of my skin and it took me forever to convince myself I was safe in my own home in my own bed. The entire right side of my body became restless. I used to get frequent tremors and uncontrollable movements when I first began valproic acid a couple of years ago, and I also experienced it last night with the Seroquel. My right hand, right leg, and right foot had a constant sensation of an electric shock running through them, and partially on my left side but less frequently and less severely. The electric feeling hasn't gone away yet. It feels like I'm hooked to a wire in my right palm that extends up my arm, down my right side and leg, and comes out the sole of my foot. Because of it I can't relax. I cannot concentrate at all since I took it yesterday and my anxiety is also slightly worse.

 

All I'm wondering really is if this is normal, if it is a good idea to continue, and if these symptoms usually persist or if they go away after a certain period of time. I hate the state it leaves me in because I feel like I have no control over my body and I'm too tired to do anything but too agitated to be able to fall asleep.

Link to comment
Share on other sites

I was to titrating on two meds at once, but I will share my experience in hope that it's some help. During titration I was briefly paranoid ( thought my pdoc had cameras in his patient rooms) and horrible anxiety, physical and mental. I am BPII and this cocktail initially caused extreme rapid cycling. Also had very bad headaches, hard to pin point what caused that, I have other issues, but those are gone.

I am on 100 Seroquel titrating to 200 and titrating from 25 to 100 on lamictal.

I have hit goal on lamictal and move up tonight to 150 on the Seroquel.

At this time I am no longer rapid cycling, I am sleeping really well. I have days with good mood and others not so much. I think the excessive crying has stopped, we will see, that sneaks up on me.

My concentration is much improved. I was coming out of a horrid deep depression and was recently

IP, so I did have a long way to go to come out of it.

I am just recently realizing how bad I was, as I am noticing what I neglected.

If you are super concerned call your pdoc. It's a rather small starting dose imo, I jumped right to 100

Hope you are feeling better soon and get some sleep?

Link to comment
Share on other sites

I take 700mg split throughout the day. I've never had any problems with it. I used to get restless legs from it and it was bad but I eventually passed out asleep. But that was on the lower doses. I take 300 mg at bedtime. (200 mg in the morning and 100 mg at noon and 100 mg around 4 pm)

Is the electric feeling like restless legs? Or is it different?

You know but either way I would call your pdoc as soon as you can. Something is amiss. Also. Lack of Effexor causes electric feelings in the head for me. But if you just started it I don't know if that is the cause. But please be safe and call your pdoc!

Link to comment
Share on other sites

i don't think this is a typical reaction to seroquel.  i would ask your doc as soon as you can whether or not to continue.

 

mind you, i've had some really weird stuff happen that did go away when starting a few different meds, and it didn't always mean stop.  but what you experienced sounds pretty horrible, and i wouldn't want you to have to keep repeating that if your doc has a better idea.

 

ETA: i totally missed that you just stopped effexor.  now the reaction makes sense to me.  when i stopped, i thought i was losing my mind and my body was full of that awful electricity.  please talk to your doc anyway, though.  maybe you can taper the effexor a little more slowly.

Edited by lysergia
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...